Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What causes coffee coloured vomit?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
hi my name is XXXXXXX XXXXXXX I was kicked out of my . mother's house when I was. 18. Shortly after I started developing abdominal pains in the middle part of my torso. and it goes lower into my belt line. I have been diagnosed with gurd. There done every test they can in the er but I can find n othing. last night it escalates into my right arm and lower back. The pains are so painful. I don't have insurance. so I can't go get a scope done and I don't know how else to approach it. I also puke coffee like substances when I have my episodes. my mom's side of the family has crowns disease. and my two half sister on my dad's side has liver Fi fibrosis stage 4. and a fatty liver
Posted Thu, 27 Feb 2014 in General Health
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Upper GI Bleeding. Proton Pump Inhibitors, Antieme Detailed Answer: Hello, I have gone through your query and understand your concern. You have Upper Gastro Intestinal tract Bleeding anywhere in oesophagus or stomach or first part of small intestine. That is why your vomitus look Coffee colored. It shows that the blood has been in contact with stomach acid long enough for the acid to turn the blood a dark browny red colour. Now the bleeding episode is slow. But in future it may be heavier and you may have blood vomiting. There are plenty of causes for Coffee colored vomiting. As you had the injury some where before and these sickness stared shortly after, It might be the cause for bleeding. You have to understand that without any Upper Gastrointestinal Endoscopy, it is very difficult to find the exact cause of the Upper GI bleeding. Because most common causes are Ulcers in stomach, Gastro esophageal reflex disease, liver cirrhosis and esophageal varices If scopy do not cover, then at least do the following investigations to rule out other causes. 1. liver function test and Ultrasound abdomen to rule out any liver disease 2. Fecal occult blood testing 3. Urea breath test for H.Pylori 4. Routine complete blood tests If you are unable to do these tests, you have to take a trail of proton pump inhibitors like Pantaprazole with antiemetics like domperidone twice daily. If the H. Pylori is positive in urea breath test, you have to take antibiotics like amoxycillin or clarithromycin or metronidazole in addition to above drugs. You need further life style modifications like quit smoking and alcohol, Avoiding spicy foods, Avoid skipping of breakfast or meals, Avoid junk and fast foods, Avoid Oily and Greasy foods. Hope this helps. Please write back for further disease. Wishing you good health.
Above answer was peer-reviewed by
Follow-up: What causes coffee coloured vomit? 3 minutes later
Do you have any where that you know can help a young dad out
Answered by Dr. Manjeth Kumar G 3 hours later
Brief Answer: Sorry. This for second opinion only. Detailed Answer: Hello, Sorry to say this. This is a forum and here the consultants are requested to provide the second opinion. Here i cannot redirect you to somewhere. Please consult with your Primary care Physician and get proper treatment. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor